Skip to main content Accessibility help

Conditional tail independence in Archimedean copula models

  • Michael Falk (a1), Simone A. Padoan (a2) and Florian Wisheckel (a1)


Consider a random vector $\textbf{U}$ whose distribution function coincides in its upper tail with that of an Archimedean copula. We report the fact that the conditional distribution of $\textbf{U}$ , conditional on one of its components, has under a mild condition on the generator function independent upper tails, no matter what the unconditional tail behavior is. This finding is extended to Archimax copulas.


Corresponding author

* Postal address: Chair of Mathematics VIII, University of Würzburg, Emil-Fischer-Str. 30, 97074 Würzburg, Germany.
*** Postal address: Department of Decision Sciences, Bocconi University of Milan, via Roentgen, 1 20136 Milan, Italy.
****Email address:


Hide All
[1] Charpentier, A., Fougères, A., Genest, C. and Nešlehová, J. (2014). Multivariate Archimax copulas. J. Multivariate Anal. 126, 118136.10.1016/j.jmva.2013.12.013
[2] Charpentier, A. and Segers, J. (2009). Tails of multivariate Archimedean copulas. J. Multivariate Anal. 100, 15211537.10.1016/j.jmva.2008.12.015
[3] Draisma, G. et al. (2004). Bivariate tail estimation: dependence in asymptotic independence. Bernoulli 10, 251280.10.3150/bj/1082380219
[4] Falk, M. (2019). Multivariate Extreme Value Theory and D-Norms. Springer, New York.10.1007/978-3-030-03819-9
[5] Falk, M., Hüsler, J. and Reiss, R.-D. (2011). Laws of Small Numbers: Extremes and Rare Events, 3rd edn. Birkhäuser, Basel.10.1007/978-3-0348-0009-9
[6] Galambos, J. (1987). The Asymptotic Theory of Extreme Order Statistics, 2nd edn. Krieger, Malabar.
[7] Guillou, A., Padoan, S. A. and Rizzelli, S. (2018). Inference for asymptotically independent samples of extremes. J. Multivariate Anal. 167, 114135.10.1016/j.jmva.2018.04.009
[8] Hüsler, J. and Li, D. (2009). Testing asymptotic independence in bivariate extremes. J. Statist. Planning Infer. 139, 990998.10.1016/j.jspi.2008.06.003
[9] McNeil, A. J. and Nešlehová, J. (2009). Multivariate archimedean copulas, d-monotone functions and $\ell_1$ -norm symmetric distributions. Ann. Statist. 37, 30593097.10.1214/07-AOS556
[10] Nelsen, R. B. (2006). An Introduction to Copulas, 2nd edn. Springer Series in Statistics. Springer, New York.
[11] Sklar, A. (1959). Fonctions de répartition à n dimensions et leurs marges. Pub. Inst. Stat. Univ. Paris 8, 229231.
[12] Sklar, A. (1996). Random variables, distribution functions, and copulas – a personal look backward and forward. In Distributions with Fixed Marginals and Related Topics, eds Rüschendorf, L., Schweizer, B., and Taylor, M. D.. Lecture Notes – Monograph Series, Vol. 28. Institute of Mathematical Statistics, Hayward, CA, pp. 114.


MSC classification

Conditional tail independence in Archimedean copula models

  • Michael Falk (a1), Simone A. Padoan (a2) and Florian Wisheckel (a1)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed